MAUDE Adverse Event Report: KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION CROSPERIO RX; CROSPERIO RX PTA BALLOON DILATATION CATHETER
Catalog Number BD-B30080LR
Medical Device Problem Codes Material Separation (1562); Use of Device Problem (1670); Device Handling Problem (3265)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device concerned was not returned.The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections including the shaft-pressurized test and the balloon-wrapping test for every product, and the finished product inspections including the shaft tensile strength test and the repetitive balloon inflation/deflation test on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Probable cause(s) and our comment: the balloon should have injured on the delivery through the lesion and was ruptured while being inflated in the lesion.When the dr.Tried to retrieve the device, the bulky distal portion of the ruptured balloon was trapped in the lesion.Further attempts to pull back the device resulted in the fracture of the balloon and the device came out of the patient's vessels with the fractured balloon portion remained in the lesion.No nonconformity or abnormality in the manufacturing processes of the device concerned was found, and accordingly, we determine that the event reported was caused by not any defect of the device but the user's handling issues.
 
Event or Problem Description
The case was a pta on the lower extremity.The guidewire passed the lesion and the dr.Decided on pre-dilatation prior to stent placement.A 0.014 inch balloon catheter, the device concerned, was used.The balloon burst prior to complete inflation.The balloon catheter was removed but it was observed that some part of the balloon was missing.The fractured balloon portion was found at the lesion, and the dr.Tried but failed to remove it out of the lesion.A stent was advanced over area and deployed over the balloon fragment.A 0.035 inch balloon catheter was used for post stent dilatation, and the exam completed.

Brand Name
CROSPERIO RX
Common Device Name
CROSPERIO RX PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima,kita-ku,
osaka-city, osaka 530-8 288
JA  530-8288
MDR Report Key7081851
Report Number3002808904-2017-00008
Device Sequence Number1272537
Product Code LIT
UDI-Device Identifier04540778163430
UDI-Public04540778163430
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberBD-B30080LR
Device Lot NumberSP036144
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age72 YR
Patient Weight77